Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 16, NWS Dodge City, KS

May 6, 201427 counties in Kansas

NWS Dodge City, KS issued this red flag warning at May 6, 2014, 3:05 AM CDT for 27 counties in Kansas. It took effect at May 7, 2014, 10:00 AM CDT. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 6, 2014, 3:05 AM CDT (08:05 UTC)
In effect from
May 7, 2014, 10:00 AM CDT
Expired
May 7, 2014, 10:00 PM CDT
In force
12 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 5:45 PM CDTTSTM WND DMG1 Wsw Meade, KSDISPATCH REPORTED A DAMAGED BUILDING ONE-QUARTER MILE EAST OF THE AIRPORT AND AN OVERTURNED SEMI ON HIGHWAY 54 FOUR MILES WEST OF THE AIRPORT.
May 7, 5:45 PM CDTTSTM WND GST 87Meade, KSA WIND GUST OF 87 MPH WAS REPORTED AT THE MEADE AIRPORT.
May 7, 8:02 PM CDTHAIL 0.8814 Ese Greensburg, KS
May 7, 8:07 PM CDTHAIL 0.884 Nnw Croft, KS
May 7, 8:07 PM CDTHAIL 15 Ese Haviland, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-412 J/kg
Mixed-layer LCL
2511 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WWUS83 KDDC 060805
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
305 AM CDT TUE MAY 6 2014

...RED FLAG CONDITIONS EXPECTED TODAY AND WEDNESDAY...

.A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW
RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON AND EVENING THEN AGAIN ON WEDNESDAY.

KSZ030-031-043>046-061>066-074>081-084>090-062000-
/O.UPG.KDDC.FW.A.0011.140507T1500Z-140508T0300Z/
/O.NEW.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
/O.CON.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
305 AM CDT TUE MAY 6 2014 /205 AM MDT TUE MAY 6 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND 
LOW RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS...
...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM
CDT /9 PM MDT/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR SOUTHWEST AND SOUTH CENTRAL KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM THIS AFTERNOON INTO EARLY EVENING AND AGAIN ON
WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 
  046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 
  062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 
  064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER 
  ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE 
  WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE 
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* TIMING...NOON CDT TO 9 PM CDT TODAY AND 10 AM CDT TO 10 PM CDT
  WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...IN THE 90S TO AROUND 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

06
6 follow-up statements
936 
WWUS83 KDDC 061541
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1041 AM CDT TUE MAY 6 2014

...RED FLAG CONDITIONS EXPECTED TODAY AND WEDNESDAY...

.A COMBINATION OF VERY BREEZY SOUTHERLY WINDS AND VERY LOW
RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON AND EVENING THEN AGAIN ON WEDNESDAY.

KSZ030-031-043>046-062345-
/O.CAN.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/
/O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
1041 AM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST AND SOUTH CENTRAL KANSAS...
...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR TREGO ELLIS SCOTT LANE NESS AND RUSH COUNTIES IN 
SOUTHWEST AND SOUTH CENTRAL KANSAS FOR THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED
FLAG WARNING FOR TODAY FOR A LIMITED NUMBER OF COUNTIES. THE RED
FLAG WARNING FOR WEDNESDAY REMAINS IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER 
  ZONE 046 RUSH.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...10 AM CDT TO 10 PM CDT WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT ON WEDNESDAY.

* TEMPERATURES...IN THE 90S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ061>066-074>081-084>090-062345-
/O.CON.KDDC.FW.W.0015.140506T1700Z-140507T0200Z/
/O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
1041 AM CDT TUE MAY 6 2014 /941 AM MDT TUE MAY 6 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST AND SOUTH CENTRAL KANSAS...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR SOUTHWEST AND SOUTH CENTRAL KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE 
  WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...
  FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...
  FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE 
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...NOON CDT TO 9 PM CDT TODAY 10 AM CDT TO 10 PM CDT WEDNESDAY.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...IN THE MID 90S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
289 
WWUS83 KDDC 062332
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
632 PM CDT TUE MAY 6 2014

...EXTREMELY CRITICAL FIRE CONDITIONS FORECAST WEDNESDAY...

.AN UNUSUAL COMBINATION OF VERY STRONG SOUTHWEST WINDS AND
EXTREMELY LOW RELATIVE HUMIDITY AHEAD OF AN APPROACHING STORM
SYSTEM WILL LEAD TO WIDESPREAD EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WESTERN AND SOUTHERN KANSAS WEDNESDAY
AFTERNOON. 

KSZ061>066-074>081-084>090-070745-
/O.CON.KDDC.FW.W.0015.000000T0000Z-140507T0200Z/
/O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
632 PM CDT TUE MAY 6 2014 /532 PM MDT TUE MAY 6 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR STRONG WINDS AND EXTREMELY LOW HUMIDITY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR FOR STRONG WINDS AND 
EXTREMELY LOW HUMIDITY...

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE 
  WEATHER ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...
  FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...
  FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE 
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THIS EVENING AND AGAIN WEDNESDAY LATE MORNING THROUGH
  LATE EVENING.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURES...AFTERNOON HIGHS IN THE LOWER 90S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ030-031-043>046-070745-
/O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-
632 PM CDT TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
WEDNESDAY FOR STRONG WINDS AND EXTREMELY LOW HUMIDITY...

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS AND FIRE WEATHER 
  ZONE 046 RUSH.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WEDNESDAY LATE MORNING THROUGH LATE EVENING.

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURES...AFTERNOON HIGHS IN THE LOWER 90S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UMSCHEID
805 
WWUS83 KDDC 070257
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
957 PM CDT TUE MAY 6 2014

...EXTREMELY CRITICAL FIRE CONDITIONS FORECAST WEDNESDAY...

.AN UNUSUAL COMBINATION OF VERY STRONG SOUTHWEST WINDS AND
EXTREMELY LOW RELATIVE HUMIDITY AHEAD OF AN APPROACHING STORM
SYSTEM WILL LEAD TO WIDESPREAD EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WESTERN AND SOUTHERN KANSAS WEDNESDAY
AFTERNOON.

KSZ030-031-043>046-061>066-074>081-084>090-071200-
/O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
957 PM CDT TUE MAY 6 2014 /857 PM MDT TUE MAY 6 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR EXTREMELY LOW HUMIDITY
AND VERY STRONG WIND...

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 
  046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 
  062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 
  064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER 
  ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE 
  WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE 
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WEDNESDAY LATE MORNING THROUGH LATE EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 8 PERCENT.

* TEMPERATURES...RISING TO THE LOWER TO MID 90S BY LATE AFTERNOON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
114 
WWUS83 KDDC 070656
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
156 AM CDT WED MAY 7 2014

...EXTREMELY DANGEROUS FIRE CONDITIONS TODAY...

.AN UNUSUAL COMBINATION OF VERY STRONG SOUTHWEST WINDS AND
EXTREMELY LOW RELATIVE HUMIDITY AHEAD OF AN APPROACHING STORM
SYSTEM WILL LEAD TO WIDESPREAD EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS ACROSS WESTERN AND CENTRAL KANSAS TODAY.

KSZ030-031-043>046-061>066-074>081-084>090-072100-
/O.CON.KDDC.FW.W.0016.140507T1500Z-140508T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
156 AM CDT WED MAY 7 2014 /1256 AM MDT WED MAY 7 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR EXTREMELY
LOW HUMIDITY AND VERY STRONG WIND...

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 
  046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 
  062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 
  064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER 
  ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE 
  WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE 
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...LATE THIS MORNING THROUGH LATE EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...IN THE 90S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO VERY DANGEROUS AND EXTREME FIRE BEHAVIOR.

&&

$$

06
800 
WWUS83 KDDC 072106
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
406 PM CDT WED MAY 7 2014

...EXTREMELY DANGEROUS FIRE CONDITIONS TODAY...

.A COMBINATION OF VERY STRONG SOUTHWEST WINDS AND EXTREMELY LOW
RELATIVE HUMIDITY AHEAD OF AN APPROACHING STORM SYSTEM WILL LEAD
TO WIDESPREAD EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ACROSS
WESTERN AND CENTRAL KANSAS TODAY.

KSZ030-031-043>046-061>066-074>081-084>090-080300-
/O.CON.KDDC.FW.W.0016.000000T0000Z-140508T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
406 PM CDT WED MAY 7 2014 /306 PM MDT WED MAY 7 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR EXTREMELY LOW HUMIDITY AND VERY STRONG WIND...

* AFFECTED AREA...FIRE WEATHER ZONE 030 TREGO...FIRE WEATHER 
  ZONE 031 ELLIS...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 
  046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 
  062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 
  064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER 
  ZONE 066 STAFFORD...FIRE WEATHER ZONE 074 STANTON...FIRE 
  WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA...FIRE 
  WEATHER ZONE 081 PRATT...FIRE WEATHER ZONE 084 MORTON...FIRE 
  WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE 
  WEATHER ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK...FIRE 
  WEATHER ZONE 089 COMANCHE AND FIRE WEATHER ZONE 090 BARBER.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE THIS MORNING THROUGH LATE EVENING.

* RELATIVE HUMIDITY...AS LOW AS 1 PERCENT.

* TEMPERATURES...IN THE MID 80S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF VERY
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO VERY DANGEROUS AND EXTREME FIRE BEHAVIOR.

&&

$$
809 
WWUS83 KDDC 080317
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1017 PM CDT WED MAY 7 2014

...CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED...

KSZ030-031-043>046-061>066-074>081-084>090-080430-
/O.EXP.KDDC.FW.W.0016.000000T0000Z-140508T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1017 PM CDT WED MAY 7 2014 /917 PM MDT WED MAY 7 2014/

...RED FLAG WARNING HAS EXPIRED...

RELATIVE HUMIDITY CONTINUED TO INCREASE SUBSTANTIALLY AS A DRYLINE
CONTINUED TO PUSH WEST. IT WILL MOVE BACK EAST BY DAYBREAK
THURSDAY, BUT EXTREMELY LOW RELATIVE HUMIDITY IS NO LONGER FORECAST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 6, 1:18 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 6, 1:18 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
118 AM CDT Tue May 6 2014

...Updated for Short Term and Fire Weather...

.SHORT TERM...(Today and tonight)
ISSUED AT 115 AM CDT TUE MAY 6 2014

The main forecast challenges today are record to near record highs,
and critical fire weather conditions.

Upper level southwesterly flow will increase across the Plains ahead
of an upper level trough moving into the Western U.S. This will
allow a warm front to advance northward from Oklahoma with light
east winds becoming southwesterly by afternoon. A low level
inversion looks to hold until around noon, then deep mixing begins
with southwest winds picking up to 20 to near 30 mph into the early
evening with a dryline advancing/mixing out over much of western
Kansas. Models show the warm front to be near Hays by late afternoon
with lighter winds and slightly cooler temps. High temperatures with
good mixing will be at or near records in the mid 90s, to around 100
in parts of south central Kansas. The records highs for today are 96
at Dodge and Garden City, 95 at Medicine Lodge, and 100 at Liberal.
Some minor blowing dust may also occur this afternoon with the air
quality site showing some minor surface concentrations.

For tonight, south winds will decrease to 10 to 15 mph with mostly
clear skies. Overnight lows will be mild in the low to mid 50s, with
the warmest around Medicine Lodge around 60.

.LONG TERM...(Tuesday night through Monday)
ISSUED AT 346 PM CDT MON MAY 5 2014

The beginning of the extended period will see a deep shortwave
trough moving over the Intermountain West while an upper ridge is
parked over the eastern part of the country. The shortwave trough
will lift out through the northern and central High Plains into the
upper Midwest Wednesday night and Thursday. As the shortwave lifts
out, a dryline will set up over central and south central Kansas
during the day. There should be enough instability along and east of
the dryline for some isolated thunderstorms. The going forecast has
15-20 pops along and east of Highway 281 by Wednesday afternoon.
Thunderstorms may not fire until very late afternoon or early
evening.

On Thursday, the dryline does not move very far to the east given
the northeastward trajectory of the initial shortwave trough.
Another shortwave will be moving out of the Rockies into the central
and southern Plains by Thursday night and Friday. This will be
enough to push a weak cold front south across western Kansas with
more seasonal temperatures in the 70s and lower 80s expected toward
the end of the week.

Through the remainder of the extended period, model solutions
diverge from each other, making the forecast more uncertain. The
ECMWF model digs a fairly deep upper low into the central Rockies
late this weekend. The GFS and Canadian models keep the upper flow
more zonal. The latest Allblend output carries chance to slight
chance pops from Saturday night through Sunday night which looks
reasonable for now.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
ISSUED AT 1219 AM CDT TUE MAY 6 2014

As a warm front lifts northward from Oklahoma, light winds will
become southwesterly and increase to 15-25kt after 18-20Z as a low
level inversion breaks. Some stratus and/or light fog is possible
at the KHYS terminal for few hours this morning with moist
upslope. By sunset winds will become more southerly around 10kt.

&&

.FIRE WEATHER...
ISSUED AT 115 AM CDT TUE MAY 6 2014

The Red Flag Warning with critical fire weather conditions look on
track for this afternoon into early evening, except possibly in the
I-70 corridor where deep mixing may not occur near a warm front. Low
relative humidities around 5 to 10 percent and increasing winds by
afternoon of 15 to 25 mph are expected. Then the current Fire
Weather Watch for Wednesday also looks very good with even stronger
winds of 25 to 35 mph and very low relative humidities of less than
10 percent.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  95  56  93  54 /   0   0   0   0
GCK  94  53  90  50 /   0   0   0   0
EHA  92  54  89  48 /   0   0   0   0
LBL  95  53  92  50 /   0   0   0   0
HYS  93  55  94  53 /   0   0   0  10
P28 101  61  97  60 /   0   0  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING from Noon CDT /11 AM MDT/ today to 9 PM CDT /8
PM MDT/ this evening FOR KSZ030-031-043>046-061>066-074>081-
084>090.

FIRE WEATHER WATCH from Wednesday morning through Wednesday
evening FOR KSZ030-031-043>046-061>066-074>081-084>090.

&&

SHORT TERM...Kruse
LONG TERM...Gerard
AVIATION...Kruse
FIRE WEATHER...Kruse
Hazardous weather outlook, May 5, 4:22 PM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
422 PM CDT MON MAY 5 2014

KSZ030-031-043>046-061>066-074>081-084>090-061200-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
422 PM CDT MON MAY 5 2014 /322 PM MDT MON MAY 5 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA
TUESDAY AFTERNOON TO EARLY EVENING. IN ADDITION...A FIRE WEATHER
WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA STARTING WEDNESDAY
MORNING AND LASTING INTO THE AFTERNOON TO EARLY EVENING. PLEASE
SEE THE LATEST FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS ON THIS
RED FLAG WARNING AND FIRE WEATHER WATCH.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EAST OF A LARNED TO
COLDWATER LINE WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM ACTIVITY
IS POSSIBLE THURSDAY AFTERNOON AND EVENING. HOWEVER...THERE IS
STRONG EVIDENCE ANY ORGANIZED SEVERE WEATHER THREAT WILL EXIST
EAST OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

AWJ

Nearby

Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.